Tornadoes · United States · Ohio · 2024

EF0 tornado, Pansy, Ohio, May 7, 2024

This EF0 tornado ran 1.3 miles across Clinton County on May 7, 2024, touching down at 10:27 PM EDT and reaching 80 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 7, 2024
Touchdown
10:27 PM EDT (02:27 UTC)
Lifted
10:29 PM EDT (02:29 UTC)
On the ground
2 minutes
Path length
1.3 miles (2.2 km)
Path width
80 yards (73 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Clinton County
Touchdown point
39.315, -83.986
Lift-off point
39.325, -83.965
Record number
2405072027-02

The damage survey

57 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Large water tank in a field
  • Tree damage around building

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Showers and thunderstorms developed during the late afternoon and evening hours ahead of a low pressure system moving through the Ohio Valley.

This brief tornado caused mostly tree and outbuilding damage along North State Route 133 north of Blanchester. The final damage location was noted along Rhude Road, east of State Route 133.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

4 minutes of warning. NWS ILN issued a tornado warning for this county at 02:23 UTC, 4 minutes before the tornado touched down, in force until 02:47 UTC.

The county was under a tornado watch, issued at 22:01 UTC and running to 04:06 UTC.

Issued (UTC)ExpiredProductOffice
17:24 UTC17:48 UTCSevere Thunderstorm WarningILN
22:01 UTC04:06 UTCTornado WatchILN
01:59 UTC03:00 UTCSevere Thunderstorm WarningILN
02:23 UTC02:47 UTCTornado WarningILN
02:27 UTC02:48 UTCTornado WarningILN
02:41 UTC03:14 UTCSevere Thunderstorm WarningILN
02:45 UTC03:14 UTCSevere Thunderstorm WarningILN
02:51 UTC05:28 UTCFlash Flood WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:11 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 7, 8:08 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 7, 8:08 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
808 PM EDT Tue May 7 2024

.SYNOPSIS...
Several rounds of showers and storms are expected through
Thursday amidst a continued warm and humid pattern. Afterwards,
cooler and slightly drier conditions are expected, though shower
chances can not be ruled out through the weekend.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
Showers are starting to spring up west and south of the CWA and
are expected to fill in relatively quickly with daytime heating
creating a rapidly destabilizing atmosphere. They will quickly
become deeper convection with thunderstorms. If discrete cells
maintain a decent margin from surrounding upstream storms, shear
and instability will act to promote supercell activity. Right
turning cells will also be a favored track given the southerly
inflow of moisture and right-handed curved hodographs.

Models remain in a various state of how these storms evolve,
but they should end nw-se overnight. A few depict a brief linear
evolution in the southern/southeast forecast area with training,
but most have pushed the precip into the south by 09Z and out of
the CWA by 12Z.

Overnight lows will drop from near 60 in the northwest to near
65 in northern KY and southern OH.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Deeply uniform southwest flow develops ahead of a l/w trough
north of the region with a wsw-ene orientation. Later in the
day, s/w energy will cross and mark the beginning of the next
round of showers and storms. Indications are that these storms
may be knocking on southwest CWA towards 00Z but the consensus
is to hold off until after this time but rapidly ramp up the
precip. Overnight, with a continual flow of moisture leading to
pwats >1.5". If the storms train in a nw-se orientation as some
markers are favoring, flooding will become the primary threat.

The favored location of the heavier rain looks to be over the
southeast third of the CWA, ending by daybreak Thursday.

Unless a decently opaque blowoff of cirrus precedes this rain,
temperatures are expected to reach 80 in the north, 85 in the
south. More of the same with the humid airmass is expected
overnight. Lows will again be in the upper 50s in the north, low
60s for the remainder of the forecast area.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday will see more dry air working in, but lingering lighter
showers remain a possibility in most of the region, slightly
less so in the southwest. This is as yet another s/w piece of
energy gets pushed ene ahead of the l/w trough, prompting a
surface circulation to move east through the CWA. Trailing this
surface low, a cold front will turn winds sharply to the north
overnight, with lows dropping to a significantly cooler range
from the upper 40s to around 50.

This cooler air bottoms out highs on Friday in the lower 60s,
and clearing sky cover overnight drops overnight readings to
within a degree or two of 45.

The next upper trough works in on Saturday, with a ssw flow over
the region. The upper trough and potential surface circulation
will maximize the threat of rain in the extended forecast
Saturday afternoon. While this sw flow will only bump highs a
little bit on Saturday from Friday, lows should be a carbon-
copy from the night before. This flow will begin to modify the
airmass a little warmer each day through the remainder of the
forecast.

A not unusual variance in model depictions for the longer term
necessitates some inclusion of lower chance pops for both
Monday and Tuesday afternoon. Temperatures are expected to trend
towards normal as they should, and likely rise to above normal
Mon/Tue, but not to the extent that we've been seeing in the
here and now.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
In warm and unstable airmass an axis of strong to severe storms
has developed to our west on a pre-frontal trof axis. These
storms to move east impacting all TAF sites this evening into
the overnight hours. Strong to damaging winds, large hail and a
few tornadoes will be possible with these storms. Storms to end
from northwest to southeast by about 06Z.

Some fog and low cigs will be possible as a front slips into the
Ohio Valley overnight. Have limited impacts to MVFR category at
all but KLUK valley location.

Any fog that develops will improve quickly Wednesday morning.
VFR conditions thru the remainder of the day with thunderstorms
redeveloping from the southwest during the evening. Have a
mention at the 30 hour KCVG TAF site.

OUTLOOK...Thunderstorms will be possible Wednesday night.
MVFR/IFR CIGs are possible Wednesday night into early Thursday
and again on Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, May 7, 5:19 AM EDT, 17 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
519 AM EDT Tue May 7 2024

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
074-080930-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-
519 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms are expected late this afternoon
through the evening. Strong to severe storms are likely. The primary
threats are large hail and damaging winds. A few tornadoes will also
be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms, a few strong to severe, will be possible
Wednesday evening into Wednesday night. Large hail and damaging
winds are the primary threats.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ073>075-080-KYZ089>100-OHZ073-077>082-088-080930-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
519 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms are expected late this afternoon
through the evening. Strong to severe storms are likely. The primary
threats are large hail and damaging winds. A few tornadoes will also
be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms, some strong to severe, will be possible Wednesday
evening into Wednesday night. Large hail and damaging winds are the
primary threats. A tornado or two will also be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 7, 8:47 PM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
847 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Tstm Wnd Dmg     1 N Greenville          40.11N 84.63W
05/07/2024                   Darke              OH   Amateur Radio

            Corrects previous tstm wnd dmg report from 1
            N Greenville. Roof Damage. Trees down on
            Parkside Drive.

&&
Local storm report, May 7, 9:05 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
905 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Tstm Wnd Dmg     1 NNE Greenville        40.11N 84.63W
05/07/2024                   Darke              OH   Amateur Radio

            Damage to Harmon Field and press box is
            destroyed. Time estimated from RADAR.

&&
Special weather statement, May 7, 9:09 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Tue May 7 2024

OHZ043-044-051-052-080145-
Champaign OH-Logan OH-Shelby OH-Miami OH-
909 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
SHELBY...CHAMPAIGN...SOUTHERN LOGAN AND NORTHEASTERN MIAMI COUNTIES
THROUGH 945 PM EDT...

At 909 PM EDT, a strong thunderstorm was located near Piqua, moving
east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Piqua, Bellefontaine, Urbana, St. Paris, West Liberty, Mechanicsburg,
De Graff, Quincy, Fletcher, Valley Hi, Zanesfield, Lockington,
Mutual, Cable, Westville, Millerstown, Kiser Lake State Park,
Kennard, Rosewood, and Pickrelltown.

This includes I-75 in Ohio between mile markers 77 and 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4008 8424 4024 8428 4036 8365 4007 8356
TIME...MOT...LOC 0109Z 262DEG 38KT 4016 8418

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark
Local storm report, May 7, 9:23 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
923 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     Hail             4 S Oxford              39.44N 84.76W
05/07/2024  M0.70 Inch       Butler             OH   Amateur Radio

            Time estimated from RADAR.

&&
Local storm report, May 7, 9:27 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Wilmington OH
927 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     Tstm Wnd Dmg     2 N Gettysburg          40.14N 84.50W
05/07/2024                   Darke              OH   Amateur Radio

            Damage to multiple farm buildings. Possible
            tornado.

&&
Special weather statement, May 7, 10:11 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1011 PM EDT Tue May 7 2024

INZ066-074-OHZ070-077-080245-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
1011 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...HAMILTON AND SOUTHERN BUTLER
COUNTIES THROUGH 1045 PM EDT...

At 1011 PM EDT, a strong thunderstorm was located near Bright, moving
east at 40 mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Cincinnati, Hamilton, Fairfield, Norwood, Forest Park, Sharonville,
Monroe, Blue Ash, Springdale, Reading, Montgomery, Harrison, North
College Hill, Madeira, Wyoming, Cheviot, Mount Healthy, Deer Park,
Bright, and Finneytown.

This includes the following Interstates...
 I-71 in Ohio between mile markers 4 and 17.
 I-74 in Indiana between mile markers 163 and 171.
 I-74 in Ohio between mile markers 0 and 19.
 I-75 in Ohio between mile markers 4 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for southeastern
Indiana...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3919 8498 3938 8496 3946 8436 3911 8435
TIME...MOT...LOC 0211Z 263DEG 35KT 3929 8489

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

Clark

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

2.5 hours before the tornado, 19 km from the path. May 8, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1297 joules per kilogram, CIN -6, lifted condensation level 774 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-05-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 172 square meters per square second, 0 to 6 km bulk shear 77 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-6 J/kg
Surface CAPE
2204 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
77 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.9
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

9.5 hours after it, 19 km from the path. May 8, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -69553, lifted condensation level 1727 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-05-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 28 square meters per square second, 0 to 6 km bulk shear 50 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-69553 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Wilmington (ILN), 17 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:30 UTC180° 11 kt161003.4
00:35 UTC180° 11 kt1003
00:40 UTC180° 10 kt151003.4
00:45 UTC180° 10 kt1003.4
00:50 UTC180° 10 kt151002.7
00:54 UTC7167190° 10 kt1003
00:55 UTC190° 11 kt1003
01:00 UTC190° 8 kt1003.4
01:05 UTC190° 10 kt1003
01:10 UTC190° 10 kt1003.4
01:15 UTC190° 9 kt1003.4
01:20 UTC180° 11 kt161003
01:25 UTC180° 11 kt1002.7
01:30 UTC180° 13 kt1002.7
01:35 UTC190° 11 kt181002.4
01:40 UTC190° 11 kt171003
01:45 UTC 221003
01:50 UTC190° 14 kt1003
01:54 UTC7168210° 16 kt1003
01:55 UTC 16 kt221003
02:00 UTC 1003.4
02:05 UTC210° 15 kt1003.7
02:10 UTC 221004.1
02:15 UTC200° 11 kt1003.7
02:20 UTC7268200° 13 kt201003.7VCTS
02:20 UTC200° 13 kt1003.7
02:25 UTC210° 11 kt1004.1-RA
02:30 UTC200° 11 kt1004.4-RA BR
02:35 UTC200° 10 kt151004.1-RA BR
02:38 UTC7169200° 13 kt191004.1TSRA BR
02:40 UTC190° 11 kt161003.7+RA BR
02:42 UTC7169180° 9 kt191003.7+TSRA BR
02:45 UTC190° 8 kt1004.1+RA BR
02:50 UTC 401004.1RA BR
02:54 UTC6766260° 19 kt411004.4+TSRA FG SQ
02:55 UTC250° 15 kt1004.4+RA FG SQ
03:00 UTC250° 14 kt1004.7RA BR
03:01 UTC6664250° 12 kt1004.7VCTS RA BR
03:03 UTC6664260° 13 kt1004.7VCTS -RA BR
03:05 UTC 1004.7-RA BR
03:10 UTC260° 8 kt1003.7-RA
03:12 UTC6563270° 10 kt191003.7-TSRA BR
03:15 UTC270° 7 kt1003.7-RA BR
03:20 UTC220° 11 kt1004.7-RA BR
03:22 UTC6564220° 10 kt1004.7-TSRA BR
03:25 UTC230° 8 kt1004.4-RA
03:30 UTC250° 10 kt1004.7-RA
03:35 UTC240° 10 kt1004.7-RA
03:40 UTC240° 11 kt1005.1-RA
03:45 UTC220° 11 kt1005.1-RA
03:50 UTC210° 11 kt1005.1-RA
03:51 UTC64.464.4200° 10 kt1005.1VCTS -RA
03:54 UTC6563200° 10 kt1005.1-RA
03:55 UTC200° 9 kt1004.7-RA
04:00 UTC200° 8 kt1004.7-RA
04:05 UTC200° 7 kt1004.4-RA
04:10 UTC200° 9 kt1004.4
04:15 UTC200° 10 kt1004.4
04:20 UTC200° 8 kt1004.7
04:25 UTC200° 7 kt1004.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cincinnati radar (KILN), 17 km away, was scanning. The volume nearest the touchdown began at 02:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:22 UTCTSTM WND DMG5 W Seven MileButler, OHNumerous trees uprooted. NWS damage survey concluded tree damage in this region was due to straight line winds.
01:56 UTCTSTM WND DMG2 N MonroeButler, OHSiding pulled from a metal building. Semi trailer rolled. Time estimated.
01:57 UTCTORNADO2 N MonroeButler, OHEF0 tornado confirmed in Middletown in Butler County Ohio. Maximum winds of 80 mph.
02:00 UTCTSTM WND DMG2 N MasonWarren, OHSeveral pine trees snapped.
02:02 UTCTSTM WND DMG3 Sw LebanonWarren, OHMultiple large trees damaged; outbuilding damage. Possible Tor with CC dropout.
02:05 UTCTORNADO3 Sw LebanonWarren, OHNWS storm survey confirms an EF0 tornado with maximum estimated wind speeds of 80 MPH and a path length of 1/3 mile. Damage primarily to trees along the path.
02:08 UTCTORNADOSouth LebanonWarren, OHUpdated LSR for tornado previously confirmed as 2NE South Lebanon, increasing the track length. Maximum winds remain at 90 mph.
02:10 UTCHAIL 0.751 E MainevilleWarren, OHReport from mPING: Dime (0.75 in.).
02:10 UTCTORNADO2 Ne South LebanonWarren, OHEF-1 Tornado confirmed 2NE South Lebanon in Warren County Ohio. Max winds of 90 mph.
02:11 UTCHAIL 0.75BellbrookGreene, OHReport from mPING: Dime (0.75 in.).
02:13 UTCTSTM WND DMG2 Ese LebanonWarren, OHMultiple trees and power lines down. Time estimated from radar data.
02:13 UTCHAIL 1BellbrookGreene, OHReport from mPING: Quarter (1.00 in.).
02:14 UTCTORNADO2 E LebanonWarren, OHEF-0 Tornado confirmed 2E Lebanon in Warren County Ohio. Max winds of 65 mph.
02:15 UTCTORNADO1 Ene MorrowWarren, OHEF1 tornado confirmed near Morrow in Warren County Ohio. Maximum winds of 95 mph.
02:15 UTCTORNADOMorrowWarren, OHNWS storm survey confirms an EF1 tornado with maximum estimated wind speeds of 95 MPH and a path length of 2.7 miles. Damage primarily to trees and outbuildings along path.
02:16 UTCTSTM WND DMG1 Ene MorrowWarren, OHMultiple trees and power poles down along Mason Morrow Millgrove Road. Time estimated from radar data.
02:18 UTCTSTM WND DMG1 Nw GreenhillsHamilton, OHLarge tree down, damaging 2 houses. Time estimated from radar.
02:18 UTCTORNADO3 Ne MorrowWarren, OHEF0 tornado confirmed northeast of Morrow in Warren County Ohio. Maximum winds of 80 mph.
02:25 UTCTSTM WND DMG2 N BlanchesterClinton, OHNumerous trees down near 92 Irvin Road near Blanchester. Barn Destroyed near the intersection of Irvin Road and Route 133.
02:27 UTCTORNADO2 N BlanchesterClinton, OHEF0 tornado confirmed north of Blanchester in Clinton County Ohio. Maximum winds of 85 mph.
02:27 UTCTORNADO3 W ClarksvilleWarren, OHEF0 tornado confirmed west of Clarksville in Warren County Ohio. Maximum winds of 80 mph.
02:29 UTCTSTM WND DMG2 Wnw ClarksvilleWarren, OHLarge tree snapped. Time estimated from radar.
02:35 UTCTSTM WND DMGGreenhillsHamilton, OHTree fell into two houses. Time estimated from radar data.
03:15 UTCFLASH FLOODArlington HeightsHamilton, OHA foot of water across N I-75 near mile marker 10.
03:59 UTCTSTM WND DMG3 Nnw PeeblesAdams, OHTree down along Stoney Road.
04:01 UTCFLASH FLOOD3 Ese CheviotHamilton, OHHigh water rescue along Yoast Avenue in North Fairmont.
04:29 UTCFLASH FLOOD3 Ese CovedaleHamilton, OHFlooding in apartment.
04:29 UTCFLASH FLOOD3 Sw FairfaxHamilton, OHFlooding reported to a home in the 3500 block of Handman Avenue.
04:31 UTCFLASH FLOOD2 Ese CheviotHamilton, OHApartment flooded and street flooding along Gobel Street north of Harrison Avenue near Westwood Commons.
04:40 UTCFLASH FLOOD3 Ese CovedaleHamilton, OHFlooded basement.
04:42 UTCFLASH FLOOD1 Sse CheviotHamilton, OHApartment flooding.
04:42 UTCFLASH FLOOD2 Se White Oak EastHamilton, OHFlooding in apartment.
04:44 UTCFLOOD3 Sse NorwoodHamilton, OHWater over road.
04:49 UTCFLASH FLOOD3 Ese CovedaleHamilton, OHFlooding in apartment.
04:54 UTCFLASH FLOOD2 S CheviotHamilton, OHFlooding in home.
05:06 UTCFLASH FLOOD3 W Downtown CincinnatiHamilton, OHFlooding in apartment complex.
05:07 UTCFLASH FLOOD3 S Saint BernardHamilton, OHWater rescue - vehicle submerged.
05:19 UTCFLASH FLOOD3 Wnw Downtown CincinnaHamilton, OHFirst Floor building flooded with multiple residents displaced.
05:20 UTCFLASH FLOOD2 Wsw Fruit HillHamilton, OHHigh water vehicle rescue in the 400 block of Sutton Road in Anderson Township.
05:20 UTCFLASH FLOOD3 Ese CheviotHamilton, OHFlooding in home basement.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of May 7, 2024

52 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 71:05 AM CDTEF1Okfuskee, OK2.8200$15,000
May 71:12 AM CDTEF0Warren, IA3.180$50,000
May 71:35 AM CDTEF0Jasper, IA0.130$25,000
May 71:37 AM CDTEF0Marion, IA5.080$8,000
May 71:43 AM CDTEF1Randolph, MO8.3250
May 71:44 AM CDTEF0Randolph, MO2.3400
May 72:23 AM CDTEF2Adair, OK to AR11.7800$75,000
May 72:28 AM CDTEF0Pulaski, MO9.8150$16,000
May 72:43 AM CDTEF1Crawford, AR5.7900$30,000
May 72:43 AM CDTEF1Crawford, AR9.21,100$500,000
May 72:48 AM CDTEF1Crawford, AR0.6100$50,000
May 72:55 AM CDTEF1Washington, AR1.8150$35,000
May 72:55 AM CDTEF1Franklin, AR3.91,200$30,000
May 73:08 AM CDTEF1Washington, AR2.8550$30,000
May 73:44 AM CDTEF0Crawford, MO0.775
May 73:45 AM CDTEF1Franklin, MO0.3150
May 74:21 AM CDTEF0Saint Charles, MO2.250
May 72:05 PM CDTEF0Boone, IL to WI14.350$60,000
May 72:18 PM CDTEF1Walworth, WI1.050$100,000
May 75:11 PM EDTEF1Cass, MI11.7950
May 75:41 PM EDTEF2Saint Joseph, MI19.59501
May 75:55 PM EDTEF2Kalamazoo, MI10.930012$50 million
May 76:07 PM EDTEF1Branch, MI1.1100
May 76:11 PM EDTUnratedSteuben, IN0.11
May 77:47 PM EDTUnratedRush, IN0.830
May 77:50 PM EDTEF2Mercer, OH8.1400$50,000
May 78:02 PM EDTEF0Shelby, IN0.850$30,000
May 78:03 PM EDTEF1Rush, IN4.675$47,000
May 78:05 PM EDTEF1Rush, IN0.230$30,000
May 78:08 PM EDTEF1Fayette, IN2.9150$50,000
May 78:09 PM EDTEF1Paulding, OH6.2300$200,000
May 78:16 PM EDTEF0Paulding, OH0.525$10,000
May 78:20 PM EDTEF2Mercer, OH6.4300$350,000
May 78:24 PM EDTEF1Darke, OH11.7800$500,000
May 78:25 PM EDTEF0Decatur, IN4.5100$50,000
May 78:42 PM EDTEF0Crawford, IN0.280
May 78:54 PM EDTUnratedPutnam, OH0.15
May 77:56 PM CDTEF1Franklin, IN to OH8.0300$10,000
May 79:20 PM EDTEF1Butler, OH2.4200$200,000
May 79:23 PM EDTEF0Clark, IN1.260
May 79:57 PM EDTEF0Butler, OH0.380$20,000
May 710:05 PM EDTEF0Warren, OH0.3100$15,000
May 710:08 PM EDTEF1Warren, OH2.6150$200,000
May 710:14 PM EDTEF0Warren, OH0.450$20,000
May 710:15 PM EDTEF1Warren, OH2.7350$500,000
May 710:27 PM EDTEF0Warren, OH0.5150$50,000
May 711:49 PM EDTEF0Licking, OH3.0100$50,000
May 712:02 AM EDTEF1Muskingum, OH0.4128$100,000
May 712:17 AM EDTEF1Coshocton, OH0.1197$100,000
May 711:54 PM CDTEF2Hancock, OH to WV, PA15.32001$10,000
May 712:30 AM CDTEF2Garland, AR12.2600
May 71:49 AM EDTEF1Allegheny, PA0.2150$75,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.